Back to all discussions

Hair After Topamax?

I have been in 50mgs of Topamax for 4 months. For the past 3 weeks, I have noticed an unusual amount of hair in the shower drain. I called my neurologist and was told it is a sure side effect of the medication and they are taking me completely off it after this week. They have assured me that once I stop taking it that the hair loss/breakage will stop. I have been looking all over and have been seeing mixed comments about hair regrowth after quitting Topamax. I am hoping because of the low dose and only being on it for 4 months that the neurologist is right and things should go back to normal fairly quickly.

Anyone have any experience with this? No horror stories, please. I am a mess.

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi ! Thank you so much for sharing your question. We are happy to help, connect you with others within the community experienced similar side effects. You are definitely not alone in experiencing this!

    A few of our community members have shared that they too started losing chunks of my hair after taking Topamax. It took them a couple of years to come to this realization. Have you ever considered taking Zinc and Selenium supplements? Others within the community have found this very helpful in promoting hair growth. Looking forward to hearing from you soon! -Lawrence (Migraine.com Team)

    1. Hi! I am so glad you were comfortable reaching out!
      Topamax is a common migraine preventative for doctors to prescribe. Due to this, we have many people who have discussed their experience with it. The link below will take you to a forum that discusses Topamax. I really hope you are able to find some useful information and connect with others. Take care of yourself - Amanda (migraine.com team member)

      Topamax Forum

      https://migraine.com/topic/topamax/

      or create an account to reply.